Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Areolas partially puffed & lighter colored
Jul 26, 2012

I truly don't know what category to put this in and I'm not at all certain it's HIV-related BUT since no one, that I've seen, has ever seen anything like it before, I thought I'd try here.

I am 45 YO HIV+ (relatively high CD4s and undetectable) male & this condition has been ongoing for ~3 years w/no +/- change. Both nipple areas are affected. Partial areolas are puffed & lighter in color than the rest of the normal looking areola. Have seen primary, few dermatologists & breast cancer docs. Biopsy says Sebaceous Hyperplasia, which I understand is a generic, benign diagnosis. Have tried creams, estrogen-blocking pills & botox injections into the swollen areas. No change. Doesn't hurt, no discharge, etc but I am EXTREMELY self-aware of this every time my shirt is off at the gym, the beach, the pool or even at home. Breast doc told me this was perfectly normal male breast tissue. I appreciate this is not a medically-concerning issue but I disagree it's normal as I've never seen this on another guy - ever. I just want normal-looking nipples again... Also...willing to take digital pictures and email them if that would help. I'm so frustrated as no one can tell me what this is and how to correct it. It showed up one day and never left...

Response from Dr. Henry

Noticeable male breast/nipple enlargement is seen occasionally with a variety of HIV regimens as well as in untreated pxs and in HIV-negative persons. Occasionally testosterone supplements have seemed to aggravate the condition. I have had a modest of number of male patients develop similar problem with no clear pattern of causative HIV drugs or underlying condition from my experience so we have otfen been frustrated as you are. If any reader would like to comment please post. KH



Previous
Complera and Fat Loss
Next
Undetectable viral load and possibly riesk

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement